Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Elementary statements over large algebraic fields

Author: Moshe Jarden
Journal: Trans. Amer. Math. Soc. 164 (1972), 67-91
MSC: Primary 12L05; Secondary 10B99, 10N05
MathSciNet review: 0302651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove here the following theorems:

A. If k is a denumerable Hilbertian field then for almost all $ ({\sigma _1}, \ldots ,{\sigma _e}) \in \mathcal{G}{({k_s}/k)^e}$ the fixed field of $ \{ {\sigma _1}, \ldots ,{\sigma _e}\} ,{k_s}({\sigma _1}, \ldots ,{\sigma _e})$, has the following property: For any non-void absolutely irreducible variety V defined over $ {k_s}({\sigma _1}, \ldots ,{\sigma _e})$ the set of points of V rational over K is not empty.

B. If E is an elementary statement about fields then the measure of the set of $ \sigma \in \mathcal{G}(\tilde Q/Q)$ (Q is the field of rational numbers) for which E holds in $ \tilde Q(\sigma )$ is equal to the Dirichlet density of the set of primes p for which E holds in the field $ {F_p}$ of p elements.

References [Enhancements On Off] (What's this?)

  • [1] James Ax, Solving diophantine problems modulo every prime, Ann. of Math. (2) 85 (1967), 161–183. MR 0209224
  • [2] James Ax, The elementary theory of finite fields, Ann. of Math. (2) 88 (1968), 239–271. MR 0229613
  • [3] T. Frayne, A. C. Morel, and D. S. Scott, Reduced direct products, Fund. Math. 51 (1962/1963), 195–228. MR 0142459
  • [4] Willem Kuyk, Generic approach to the Galois embedding and extension problem, J. Algebra 9 (1968), 393–407. MR 0233807
  • [5] Willem Kuyk, Extensions de corps hilbertiens, J. Algebra 14 (1970), 112–124. MR 0257044
  • [6] Serge Lang, Diophantine geometry, Interscience Tracts in Pure and Applied Mathematics, No. 11, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0142550
  • [7] Serge Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0197234
  • [8] André Weil, Variétés abéliennes et courbes algébriques, Actualités Sci. Ind., no. 1064 = Publ. Inst. Math. Univ. Strasbourg 8 (1946), Hermann & Cie., Paris, 1948 (French). MR 0029522
  • [9] André Weil, Foundations of Algebraic Geometry, American Mathematical Society Colloquium Publications, vol. 29, American Mathematical Society, New York, 1946. MR 0023093

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12L05, 10B99, 10N05

Retrieve articles in all journals with MSC: 12L05, 10B99, 10N05

Additional Information

Keywords: Hilbertian fields, global fields, residue fields of global fields, ultra-products of the above residue fields, the fixed fields $ {k_s}({\sigma _1}, \ldots ,{\sigma _e})$ of $ ({\sigma _1}, \ldots ,{\sigma _e}) \in \mathcal{G}{({k_s}/k)^e}$, Krull topology, Haar measure, absolutely irreducible varieties, Hilbert irreducibility theorem, elementary statement, Dirichlet density, Riemann hypothesis for curves
Article copyright: © Copyright 1972 American Mathematical Society